Sep 22, 2006
I have a friend that has been diagnosed with hiv, and is on medication. truvada norivor and saquiniver as well as fuzeon. Are there are known complications with these with someone that is also takeing steroids to get bulky. He took the steroids before he was on medication but now he is on the hiv meds, he just wants to know.
Response from Dr. Daar
Most steroids used for body building have not been thoroughly tested for their safety in those with HIV and on antiretroviral therapy. In addition, we do not know for all of these drugs what impact they might have on the drugs being used to treat HIV or the infected persons viral load or CD4 cells. We do know that most anabolic steroids can adversely effect the liver and cause abnormalities in blood lipids, all of which can also occur with HIV medications. Although many use anabolic steroids, like all medications/drugs they should be used with caution, particularly in those also HIV-infected. Best, Eric
Quality of Care
- Can Steroids Really Cause AIDS?
- Could Dry Cough Be A Sign Of Primary HIV Infection
- Is Burning Urethra A Sign Of Acute HIV Infection?
- Is Loose Stool An Early Sign Of HIV?
- Ache In Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
- Fever After Performing Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.